Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 48, NWS Amarillo, TX

June 26, 201114 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Jun 26, 2011, 6:01 AM CDT for 14 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Jun 26, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2011, 6:01 AM CDT (11:01 UTC)
In effect from
Jun 26, 2011, 12:00 PM CDT
Expired
Jun 26, 2011, 9:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 41 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5869 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WWUS84 KAMA 261101
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
601 AM CDT SUN JUN 26 2011

OKZ001-002-TXZ001-002-006-007-011>020-262115-
/O.NEW.KAMA.FW.W.0048.110626T1700Z-110627T0200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
601 AM CDT SUN JUN 26 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN
AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE WESTERN AND SOUTHERN
TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE
WESTERN AND SOUTHERN TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  DALLAM...SHERMAN...HARTLEY...MOORE...OLDHAM...POTTER...
  CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...
  DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE
  EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. WINDS ARE
  FORECAST TO DIMINISH BY SUNSET. 
 
* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 5
  AND 15 PERCENT THIS AFTERNOON AND EARLY THIS EVENING...THEN RISE TO
  ABOVE 15 PERCENT BY LATE THIS EVENING. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BY
  EARLY THIS AFTERNOON AND CONTINUE THROUGH EARLY THIS EVENING.
  CONDITIONS ARE THEN FORECAST TO IMPROVE BY LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES
THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

ANDRADE

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
1 follow-up statement
251 
WWUS84 KAMA 262040
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
340 PM CDT SUN JUN 26 2011

OKZ001-002-TXZ001-002-006-007-011>020-270200-
/O.CON.KAMA.FW.W.0048.000000T0000Z-110627T0200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
340 PM CDT SUN JUN 26 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND
CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE WESTERN AND SOUTHERN TEXAS
PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE WESTERN AND
SOUTHERN TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY VALUES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  DALLAM...SHERMAN...HARTLEY...MOORE...OLDHAM...POTTER... 
  CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG... 
  DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
  WILL CONTINUE THROUGH MID EVENING. WINDS ARE FORECAST TO DIMINISH
  BY SUNSET.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 5 AND 15
  PERCENT THROUGH EARLY THIS EVENING...THEN RISE TO ABOVE 15 PERCENT
  BY LATE THIS EVENING.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE
  THROUGH EARLY THIS EVENING. CONDITIONS ARE THEN FORECAST TO IMPROVE
  BY LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

LG
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 26, 5:43 AM CDT, 18 minutes earlier.

Area forecast discussion, Jun 26, 5:43 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
543 AM CDT SUN JUN 26 2011

.DISCUSSION...
ANOTHER UNSEASONABLY HOT DAY EXPECTED ACROSS THE OK AND TX PNHDLS
COURTESY OF A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE. MAX TEMP
RECORDS ARE IN JEOPARDY AT KAMA...KDHT...AND KBGD TODAY. WINDS TO GET
INTO THE BREEZY CATEGORY ACROSS MOST OF THE AREA THIS AFTERNOON AS
SURFACE LOW PRESSURE DEEPENS ALONG THE ERN SLOPES OF THE ROCKIES IN
ADVANCE OF A COLD FRONT. THIS COLD FRONT IS PROGGED BY ALL MODELS TO
MOVE THRU THE PNHDLS ON MONDAY. PASSAGE OF THIS FRONT WILL BRING
COOLER TEMPERATURES ALONG WITH A CHANCE OF SHOWERS AND TSTMS. BUMPED
POPS UP TO 30 PERCENT ACROSS THE NORTH FOR MONDAY NIGHT SINCE THAT AREA
APPEARS TO HAVE THE BEST OPPORTUNITY. SLGT CHC POPS FOR SRN TX PNHDL
LOOK OK AND RETAINED THEM AS WELL FOR MONDAY NIGHT. SOME STORMS
COULD GET GOING LATE MONDAY AFTERNOON BUT WHERE IS NOT CLEAR AT THIS
TIME. LATER SHIFTS MAY NEED TO CONSIDER ADDING POPS LATE MONDAY
AFTERNOON IF WARRANTED.

RAIN CHCS LOOK TO DIMINISH RATHER QUICKLY AS UPPER LEVEL RIDGE OF
HIGH PRESSURE REBUILDS ACROSS SRN PLAINS ON TUESDAY...AND SHOULD
MEANDER AROUND IN THE GENERAL VICINITY THROUGH THE END OF THIS WEEK.
THIS WILL RESULT IN WARMER TEMPS AGAIN AND DRY WEATHER. PREVIOUS FCST
PCKG IS IN GOOD SHAPE OVERALL AND HAVE RETAINED ITS INTEGRITY.

ANDRADE

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY THIS AFTERNOON INTO EARLY
THIS EVENING ACROSS ALL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES
EXCEPT THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS
PANHANDLE WHERE ELEVATED FIRE WEATHER CONDITIONS ARE ANTICIPATED
DURING THIS SAME TIME PERIOD. SIGNIFICANTLY HIGHER RELATIVE HUMIDITY
VALUES ON MONDAY IN THE WAKE OF A SOUTHWARD MOVING COLD FRONT WILL
PRECLUDE ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS. ELEVATED FIRE
WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ACROSS MUCH OF THE AREA FROM
TUESDAY THROUGH FRIDAY.

ANDRADE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX               108  70  95  65  99 /   0   0  10  20   5
BEAVER OK                 109  70  94  67  98 /   0   0  10  30   5
BOISE CITY OK             105  62  88  61  96 /   0   0  10  30   5
BORGER TX                 112  76  96  68  99 /   0   0  10  30   5
BOYS RANCH TX             108  67  95  64  99 /   0   0  10  20   5
CANYON TX                 108  69  97  66  99 /   0   0  10  20   5
CLARENDON TX              110  74 101  70 100 /   0   0  10  20   5
DALHART TX                108  62  91  63  99 /   0   0  10  30   5
GUYMON OK                 109  69  92  65  97 /   0   0  10  30   5
HEREFORD TX               108  68  99  65 100 /   0   0  10  20   5
LIPSCOMB TX               109  73  96  67  97 /   0   0  10  30   5
PAMPA TX                  109  74  95  67  98 /   0   0  10  20   5
SHAMROCK TX               109  74  99  70 100 /   0   0  10  20   5
WELLINGTON TX             111  75 102  73 102 /   0   0  10  20   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HARTLEY...MOORE...
     OLDHAM...POTTER...RANDALL...SHERMAN...WHEELER.

OK...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: CIMARRON...TEXAS.

&&
Hazardous weather outlook, Jun 25, 3:30 PM CDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT SAT JUN 25 2011

OKZ001>003-TXZ001>020-260830-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
330 PM CDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES
MONDAY NIGHT. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS PARTS OF
THE OKLAHOMA AND TEXAS PANHANDLES SUNDAY AND AGAIN TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS SUNDAY AND AGAIN TUESDAY
THROUGH FRIDAY.

GOEHRING

In the hours before

Special weather statement, Jun 26, 4:50 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
450 AM CDT SUN JUN 26 2011

OKZ001>003-TXZ001>020-262300-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
450 AM CDT SUN JUN 26 2011

...MORE HOT WEATHER IS EXPECTED TODAY...

HIGH TEMPERATURES ACROSS THE TEXAS AND OKLAHOMA PANHANDLES WILL REACH
104 TO 112 DEGREES SUNDAY AFTERNOON. IF YOU PLAN TO BE OUTSIDE...
AVOID PROLONGED EXPOSURE OR STRENUOUS PHYSICAL ACTIVITY. DRINK PLENTY
OF FLUIDS...ESPECIALLY WATER...TO AVOID DEHYDRATION. ALCOHOLIC AND
CAFFEINATED BEVERAGES CAN INCREASE THE RATE OF WATER LOSS IN YOUR
BODY...INCREASING THE RISK OF HEAT EXHAUSTION OR STROKE. WEAR
LIGHTWEIGHT...LIGHT-COLORED...LOOSE-FITTING CLOTHING. USE A HAT TO
SHIELD YOURSELF FROM THE SUN AND APPLY SUNBLOCK TO REDUCE SUNBURN.

PETS CAN ALSO SUCCUMB TO THE EFFECTS OF THE HEAT. INSURE PETS HAVE
ADEQUATE DRINKING WATER AND A SHADY PLACE TO REST. DO NOT KEEP PETS
IN CARS WITH WINDOWS ROLLED UP...EVEN PARTIALLY. TEMPERATURES INSIDE
A CAR WITH THE WINDOWS UP CAN REACH OVER 150 DEGREES QUICKLY.

WYNNE

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.